Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 20, 2017, 6:21 PM CST for Morehouse Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2017, 6:21 PM CST (00:21 UTC)
- Expired
- Feb 20, 2017, 6:45 PM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -271 m²/s²
- 0-3 km storm-relative helicity
- -121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110
WWUS84 KJAN 210021
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
621 PM CST MON FEB 20 2017
LAZ007-210045-
Morehouse LA-
621 PM CST MON FEB 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 645 PM CST...
At 620 PM CST, Meteorologists were tracking a strong thunderstorm
over Bastrop, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3274 9205 3276 9206 3280 9205 3282 9206
3301 9203 3301 9167 3268 9191 3270 9197
3271 9197 3270 9199 3272 9206 3273 9207
TIME...MOT...LOC 0020Z 194DEG 36KT 3279 9195
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 20, 5:42 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 20, 5:42 PM CST, 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 542 PM CST Mon Feb 20 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions were still observed at 2330Z but flight conditions will deteriorate from the west this evening and lowered flight categories wl cont Tuesday. Radars showed a n-s oriented band of SHRA/TSRA just west of the MS river. This band of convection along with MVFR/IFR cigs and vsbys will spread east tonight. A closed upper level low over the Red River valley this afternoon will drop over south MS by 00Z Wed prolonging -RA and lower flight conditions into Tue evng. /22/ && .DISCUSSION... Tonight and Tuesday...It has been another warm day across the ArkLaMiss region as temperatures have warmed into the upper 70s and some lower 80s through early afternoon. It is possible for some records to be tied or broken across the region before peak heating subsides. Area radars show a large swath of mainly rain, with some embedded thunderstorms, remaining just to our west across central Louisiana but these have very slowly been moving toward our region. Additional showers are developing ahead of this swath of rain this afternoon. This activity comes as the upper ridge slowly slides east of the ArkLaMiss region. As this occurs, an upper level trough will dig south through across the Texas panhandle. A surface low, located over the Manitoba Province, will deepen and track east across Ontario Province. As this occurs, the attendant cold front will slowly track toward our region, on the western edge of the upper ridge. Moisture, as characterized by roughly 1.4-1.7 inch PW values, will accompany this front and bring showers and some thunderstorms to our region later this afternoon through Tuesday. Coverage of showers should increase later this evening into the overnight hours. Hi-res guidance shows a main line of showers and some storms pushing through the area overnight, exiting in the east. Behind this, some additional showers will be possible as the upper low cuts off across north central Texas overnight and travels south across our CWA during the day Tuesday. Overall, think the lower amounts of instability should limit much of the convective nature of this rainfall and limit some of the risk for flash flooding. Therefore, have opted not to include mention in the HWO or graphics. However, if rates do end up being higher than anticipated, there could be some localized flooding issues despite the dry pattern we have been in for almost a week. Overall, there could be around 1-2 inches in the heaviest of rain. Given increasing clouds, moisture and rain, temperatures tonight will only drop into the upper 50s or lower 60s. Highs tomorrow will warm into the mid/upper 60s and some lower 70s, especially in areas that are able to warm outside of rain. /28/ Tuesday night through Early next week...Rain chances will begin to decrease from west to east on Tuesday night as the closed low progresses further Southeast into the Gulf of Mexico. There could be a few light showers in the area on Wednesday morning due to wrap around moisture from the low. Upper ridging will begin to take place on Wednesday with low level southerly flow returning by Thursday. Temperatures will remain above normal through the work week but could again approach 80 degrees on Thursday and Friday. An upper trough will begin to progress westward across the Plains late in the work week, further amplifying as it nears the MS Valley Region. A cold front associated with this trough will begin to advance through the ArkLaMiss during the on Friday. However, not before temperatures throughout the region climb well above average. Models are trending drier with this frontal passage. Removed most mention of PoPs on Friday with the exception a few counties in East Mississippi. Cooler, drier air will begin to filter into the region behind the front, making for a cooler Saturday. The upper level ridging and southerly flow regime will return on Sunday and last through the early portions of next week resulting in the continuing theme of an abnormally warm February. Models hint at rain chances returning early next week also as another shortwave trough begins to approach the region. /jpm3/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 69 55 74 / 91 79 31 15 Meridian 59 68 56 74 / 70 94 47 18 Vicksburg 59 69 54 74 / 91 70 30 10 Hattiesburg 61 70 54 75 / 77 86 30 18 Natchez 59 69 55 72 / 92 68 31 11 Greenville 58 68 55 73 / 91 68 25 10 Greenwood 59 69 56 74 / 91 80 31 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22/28
Hazardous weather outlook, Feb 20, 3:04 PM CST, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 304 PM CST Mon Feb 20 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 304 PM CST Mon Feb 20 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Feb 20, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
621 PM CST MON FEB 20 2017
LAZ007-210045-
Morehouse LA-
621 PM CST MON FEB 20 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 645 PM CST...
At 620 PM CST, Meteorologists were tracking a strong thunderstorm
over Bastrop, moving north at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3274 9205 3276 9206 3280 9205 3282 9206
3301 9203 3301 9167 3268 9191 3270 9197
3271 9197 3270 9199 3272 9206 3273 9207
TIME...MOT...LOC 0020Z 194DEG 36KT 3279 9195
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:19 AM CST | Special Weather Statement | JAN | Covington, Forrest, Lamar | 56 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.